MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX BIVONA CUSTOM 8.0 FLEXTEND TTS TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX BIVONA CUSTOM 8.0 FLEXTEND TTS TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number FT18KN80NSC884N
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/15/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received that the rigid plastic connector came off of a smiths medical portex bivona custom 8.0 flextend tts tracheostomy tube while disconnecting the patient's ventilator from their tracheostomy (trach) tube.Subsequently, a trach change out was required.No clinical consequences to the patient were reported.The event was noted as resolved.
 
Additional Manufacturer Narrative
One tracheostomy tube was returned for evaluation.Upon visual inspection, it was noted the swivel component was completely separated from the rest of the device.This subcomponent is intended to be kept in place by a retaining ring which is secured with adhesive.When manipulating the assembled device, the area with the retaining ring did not have the rigidity expected by the retaining ring.This allowed the swivel part to be slid off its intended location with greater ease than is expected.It appeared that the adhesive securing the retaining ring was still intact, however the retaining ring appeared to be damaged.While no definitive root cause to the reported issue could be determined, this investigation revealed no intrinsic evidence to suggest a root cause related to manufacturing.

Brand Name
PORTEX BIVONA CUSTOM 8.0 FLEXTEND TTS TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8244140
Report Number3012307300-2019-00228
Device Sequence Number2203298
Product Code JOH
UDI-Device Identifier15019517173659
UDI-Public15019517173659
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date12/07/2023
Device Model NumberFT18KN80NSC884N
Device Catalogue NumberFT18KN80NSC884N
Device Lot NumberSS018652
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2018
Supplement Date Received by Manufacturer02/21/2019
Initial Report FDA Received Date01/14/2019
Supplement Report FDA Received Date03/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age23 YR